Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
200 Doctors are Online

Suffering from tubercular hilar adenopathy. On ATT drugs. Surgery needed?

User rating for this question
Very Good
Answered by

Practicing since : 1979
Answered : 903 Questions
Dear Doctor, 8 necrotic lymph nodes in the hilar area of 24 year old man.Diagnosed bi biopsy as tuberculosis. non HIV. the biggest node size is 32 mm below the vasculature. Pt receiving ATT 4 drus with 60,50,40,....weakly tapering. pt is getting 103 tempertaure 2 times a day. sugesst next drug. or any surgery required.

Posted Sun, 21 Apr 2013 in Lung and Chest disorders
Answered by Dr. Shashi Dangwal 3 hours later

From your description it is amply clear that the said patient is suffering from tubercular hilar adenopathy and has rightly been put on ATT. He has been put on steroid in view of paradoxical reaction but the patient does`nt seem to be responding. In view of this i suggest:

1. Let him be on steroids with slower tapering and patient will respond in due course of time if he is gaining weight and his cough is subsiding.

2. Repeat biopsy once more with MTB culture and ABST to rule out MDR-TB.

3. Ensure drug compliance on part of patient at all cost.

4. Look for any other cause for fever esp lymphoma should be ruled out.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask a Pulmonologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor